Aa
A
A
Close
Avatar universal
need help deciding lithium or benzodiazenpine
going to the dr monday want to ask fro a change any one have experience with either  lithium or benzodiazenpine... Triliptal NOT WORKING Please help
Cancel
4 Answers
Page 1 of 1
585414 tn?1288944902
  From what I am aware of benzodiazepines only have a mild mood stabilization effect (I have had them prescribed for anxiety issues but they never had a full mood stabilization effect) and lithium is a first line mood stabilizer and generally would be the one choice used before the other but you could speak to your psychiatrist about this.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I've taken Klonpin which is the medication with the most mood stabilizing effects and it wasn't very strong. Good for anxiety though. If I was having troubles I'd choose lithium (I can't take it because I only have one kidney). Although there are other mood stablizers out there such as Depakote and Lamotrigine. I take lamotrigine. Fairly low side effect profile, fairly weight neutral, although my understanding is it is better for bipolar depression and Lithium is better at controlling manias. I don't know much about Depakote. I don't think it is used as much now.

If you don't see a psychiatrist I'd get a referral to one when you see your GP on Monday. Since they are addictive I would be very surprised if your doctor gave you benzo's for long term therapy. Especially if this is for bipolar and not anxiety.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
574118 tn?1305138884
benzo's and lithium are altogether different thing. the latter is an ms for bipolarity say but the first is a tranquiliser  
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I myself have never been on lithium, I was told that it doesn't have the same effect the second time around if you stop taking it and start it again later. I've heard that positive effect may decrease the second time you use it. I would ask you doctor about this. Lithium also requires routine blood work tests. Lithium is a natural chemical produce by the body, maybe the brain, I am not sure. Having too high a level of lithium can potentially cause brain damage. I suggest you ask your doctor about all risks including risks of accidental overdossage, like if you forgot you took your meds and then took them again. Or what the risks are if any if you miss a dose. I used to have a problem missing doses of my meds. Not everyone has that problem, but if you do, I would ask. Good luck. I wish you the best.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Bipolar Disorder Community Resources